Alert archive / North Dakota / High Wind Watches in 2012

High Wind Watch 1, NWS Bismarck, ND

January 24, 20129 counties in North Dakota

NWS Bismarck, ND issued this high wind watch at Jan 24, 2012, 3:00 PM MST for 9 counties in North Dakota. It took effect at Jan 25, 2012, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 24, 2012, 3:00 PM MST (22:00 UTC)
In effect from
Jan 25, 2012, 11:00 AM MST
Expired
Jan 25, 2012, 2:49 AM MST
In force
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 178 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2012-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2012-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WWUS73 KBIS 242200
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
400 PM CST TUE JAN 24 2012

...VERY STRONG WINDS POSSIBLE WEST CENTRAL AND SOUTHWEST WEDNESDAY
AFTERNOON AND EVENING...

.AN ALBERTA CLIPPER WILL TRACK ACROSS SOUTHERN SASKATCHEWAN AND
MANITOBA WEDNESDAY...BRINGING STRONG WESTERLY WINDS TO WESTERN
AND CENTRAL NORTH DAKOTA. AREAS FROM WATFORD CITY AND
TROTTERS...SOUTH THROUGH BEACH AND DICKINSON...TO BOWMAN AND
HETTINGER COULD SEE SUSTAINED WINDS AROUND 40 MPH WITH GUSTS UP TO
60 MPH...FROM EARLY AFTERNOON THROUGH THE EVENING.

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION WHILE DRIVING WEDNESDAY AFTERNOON AND EVENING. THOSE
WORKING OUTDOORS IN ELEVATED AREAS ARE ADVISED TO EXERCISE CAUTION.

NDZ017-018-031>033-040-041-043-044-250600-
/O.NEW.KBIS.HW.A.0001.120125T1800Z-120126T0600Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
400 PM CST TUE JAN 24 2012 /300 PM MST TUE JAN 24 2012/

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

* STRONG WINDS WILL DEVELOP EARLY WEDNESDAY AFTERNOON AND
  CONTINUING INTO THE EVENING.

* EXPECT SUSTAINED WIND SPEEDS AROUND 40 MPH WITH GUSTS UP TO 60
  MPH.

* TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH
  PROFILE VEHICLES. WINDS THIS STRONG MAY ALSO RESULT IN PROPERTY
  DAMAGE IF THE PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR
GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$
TWH
2 follow-up statements
920 
WWUS73 KBIS 250116
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
716 PM CST TUE JAN 24 2012

...VERY STRONG WINDS POSSIBLE WEST CENTRAL AND SOUTHWEST
WEDNESDAY AFTERNOON AND EVENING...

.AN ALBERTA CLIPPER WILL TRACK ACROSS SOUTHERN SASKATCHEWAN AND
MANITOBA WEDNESDAY...BRINGING STRONG WESTERLY WINDS TO WESTERN
AND CENTRAL NORTH DAKOTA. AREAS FROM WATFORD CITY AND TROTTERS...
SOUTH THROUGH BEACH AND DICKINSON...TO BOWMAN AND HETTINGER COULD
SEE SUSTAINED WINDS AROUND 40 MPH WITH GUSTS UP TO 60 MPH...FROM
EARLY AFTERNOON THROUGH THE EVENING.

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION WHILE DRIVING WEDNESDAY AFTERNOON AND EVENING. THOSE
WORKING OUTDOORS IN ELEVATED AREAS ARE ADVISED TO EXERCISE
CAUTION.

NDZ017-018-031>033-040-041-043-044-250930-
/O.CON.KBIS.HW.A.0001.120125T1800Z-120126T0600Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
716 PM CST TUE JAN 24 2012 /616 PM MST TUE JAN 24 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* STRONG WINDS WILL DEVELOP EARLY WEDNESDAY AFTERNOON AND 
  CONTINUING INTO THE EVENING. 

* EXPECT SUSTAINED WIND SPEEDS AROUND 40 MPH WITH GUSTS UP TO 60 
  MPH. 

* TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH 
  PROFILE VEHICLES. WINDS THIS STRONG MAY ALSO RESULT IN 
  PROPERTY DAMAGE IF THE PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR
GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

TWH/RK
847 
WWUS73 KBIS 250949
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
349 AM CST WED JAN 25 2012

...VERY STRONG WINDS ACROSS WESTERN AND NORTH CENTRAL NORTH
DAKOTA THIS AFTERNOON AND TONIGHT...

.AN ALBERTA CLIPPER WILL TRACK ACROSS SOUTHERN SASKATCHEWAN AND
MANITOBA TODAY...BRINGING STRONG WESTERLY WINDS TO WESTERN AND
CENTRAL NORTH DAKOTA. A HIGH WIND WARNING IS IN EFFECT THIS
AFTERNOON AND EVENING FOR AREAS FROM CROSBY AND WILLISTON...TO
MINOT AND WATFORD CITY...SOUTH THROUGH BEACH AND DICKINSON...TO
BOWMAN AND HETTINGER. THESE AREAS WILL LIKELY SEE SUSTAINED WINDS
AROUND 40 MPH WITH GUSTS UP TO 50 MPH...FROM EARLY AFTERNOON
THROUGH THE EVENING.

A WIND ADVISORY IS IN EFFECT FROM MID AFTERNOON UNTIL 3 AM CST
FOR BOTTINEAU AND THE TURTLE MOUNTAINS TO HARVEY...GARRISON AND
WASHBURN...AND THE BEULAH AND HAZEN AREA. EXPECT SUSTAINED WINDS
AROUND 30 MPH WITH GUSTS TO 40 MPH IN THE ADVISORY AREA.

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION WHILE DRIVING THIS AFTERNOON AND TONIGHT. THOSE WORKING
OUTDOORS IN ELEVATED AREAS ARE ADVISED TO EXERCISE CAUTION.

NDZ017-018-031>033-040-041-043-044-251800-
/O.UPG.KBIS.HW.A.0001.120125T1800Z-120126T0600Z/
/O.NEW.KBIS.HW.W.0002.120125T1800Z-120126T0600Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
349 AM CST WED JAN 25 2012 /249 AM MST WED JAN 25 2012/

...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
MIDNIGHT CST /11 PM MST/ TONIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
MIDNIGHT CST /11 PM MST/ TONIGHT. THE HIGH WIND WATCH HAS BEEN
UPGRADED TO THE HIGH WIND WARNING.

* STRONG WINDS WILL DEVELOP EARLY THIS WEDNESDAY AFTERNOON AND  
CONTINUING INTO THE EVENING.

* EXPECT SUSTAINED WIND SPEEDS AROUND 40 MPH WITH GUSTS UP TO 50
  MPH.

* TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH 
  PROFILE VEHICLES. WINDS THIS STRONG MAY ALSO RESULT IN 
  PROPERTY DAMAGE IF THE PROPER PRECAUTIONS ARE NOT TAKEN. 

* TIMING...THIS AFTERNOON THROUGH THIS EVENING.

* WINDS...SUSTAINED AROUND 40 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR THOSE
  DRIVING HIGH PROFILE VEHICLES. WINDS THIS STRONG MAY ALSO RESULT
  IN PROPERTY DAMAGE IF THE PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR
GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ001>003-009>011-251800-
/O.NEW.KBIS.HW.W.0002.120125T1800Z-120126T0600Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT
349 AM CST WED JAN 25 2012

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

* TIMING...THIS AFTERNOON THROUGH THIS EVENING.

* WINDS...SUSTAINED AROUND 40 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR THOSE
  DRIVING HIGH PROFILE VEHICLES. WINDS THIS STRONG MAY ALSO RESULT
  IN PROPERTY DAMAGE IF THE PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR
GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ004-005-012-013-019>023-251800-
/O.NEW.KBIS.WI.Y.0004.120125T2100Z-120126T0900Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-
WELLS-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY
349 AM CST WED JAN 25 2012

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
CST THURSDAY. 

* TIMING...MID AFTERNOON UNTIL AROUND 3 AM CST.

* WINDS...SUSTAINED AT 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR THOSE
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JV

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Jan 24, 2:44 PM MST, 16 minutes earlier.

Area forecast discussion, Jan 24, 2:44 PM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
344 PM CST TUE JAN 24 2012

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT.
THE MAIN CONCERN IN THE SHORT TERM PERIOD WILL BE WINDS AND
PRECIPITATION CHANCES/TYPE ON WEDNESDAY. WILL UTILIZE A MODEL
BLEND FOR POPS/QPF. MODELS MAY BE OVER-FORECASTING THE STRENGTH OF
THE LOW LEVEL INVERSION ON WEDNESDAY AND STRAYED AWAY FROM MODEL
WINDS WEDNESDAY AFTERNOON AND EVENING.

CURRENTLY...SKIES CONTINUE TO CLEAR FROM WEST TO EAST ACROSS THE
SOUTH CENTRAL. LINGERING LIGHT SNOW/FLURRIES IN THE FAR SOUTHEAST
PORTION OF THE CWA ARE EXPECTED TO BE OUT OF THE AREA BY LATE
AFTERNOON. WILL NOT KEEP A MENTION OF FLURRIES TO THE TONIGHT PERIOD.
CLEAR SKIES ACROSS THE WEST AND NORTH CENTRAL WITH TEMPERATURES
AROUND 40 DEGREES IN MANY AREAS WITHOUT SNOW. LEE TROUGH CAN BE
SEEN DEVELOPING EAST OF THE CANADIAN AND NORTHERN U.S. ROCKIES.

TONIGHT...AS THIS TROUGH CONTINUES TO DEEPEN...WARM ADVECTION WILL
MOVE INTO THE WESTERN DAKOTAS. TEMPERATURES FALLING INITIALLY THIS
EVENING MAY BEGIN TO RISE IN THE WEST AFTER MIDNIGHT AS THE WARM
ADVECTION ADVANCES EAST.

WEDNESDAY...SURFACE LOW TRACKS SOUTHEAST ACROSS SOUTHERN
SASKATCHEWAN TO LAKE WINNIPEG IN SOUTHERN MANITOBA. WE REMAIN IN
THE DRY SECTOR OF THE SURFACE LOW...BUT PERHAPS THERE WILL BE
ENOUGH FORCING FROM A SHORTWAVE ROTATING THROUGH THE DEEPENING MID
LEVEL TROUGH TO PRODUCE SOME LIGHT QPF. CURRENT FORECAST
TEMPERATURES WOULD INDICATE SUB-FREEZING TEMPERATURES AT THE
SURFACE WITH A SIGNIFICANT WARM LAYER ALOFT. THIS WOULD INDICATE A
FREEZING RAIN/RAIN SCENARIO WITH FREEZING RAIN THROUGH MID
MORNING...THEN CHANGING TO RAIN FROM WEST TO EAST LATE
MORNING...WITH ALL RAIN IN THE AFTERNOON. MODELS INDICATE A GOOD
AMOUNT OF DRY AIR ALOFT...MEANING EVEN WITH THE WARM AIR...COOLING
COULD TRANSITION PRECIP TO SNOW DURING THE MORNING. WILL CONTINUE
TO MONITOR BUT FOR NOW WILL HIGHLIGHT A RAIN/FREEZING RAIN
SCENARIO. PRECIPITATION AMOUNTS DO APPEAR LIGHT...BUT IT DOES NOT
TAKE MUCH FREEZING RAIN TO CAUSE SIGNIFICANT PROBLEMS.

IN ADDITION TO THE MIXED PRECIPITATION WE WILL SEE STRONG WINDS
DEVELOP IN THE AFTERNOON AND CONTINUE INTO WEDNESDAY EVENING.
MODELS ARE RATHER IMPRESSIVE...ESPECIALLY THE GFS...WITH WINDS
AROUND 850 HPA IN THE AFTERNOON/EARLY EVENING. THE PROBLEM WILL BE
GETTING THESE STRONG WINDS DOWN TO THE SURFACE. FORECAST MODEL
SOUNDINGS DO NOT INDICATE THIS HAPPENING. HOWEVER...WITH
TEMPERATURES ABLE TO CLIMB ABOVE FORECAST HIGHS TODAY...THINK THE
SAME IS LIKELY AGAIN WEDNESDAY. AN ADJUSTMENT OF THE FORECAST
SOUNDINGS TO FORECAST HIGH TEMPERATURES...WOULD INDICATE A MUCH
SMALLER INVERSION REMAINING WEDNESDAY AFTERNOON...AND THUS A
BETTER LIKELIHOOD OF STRONG WINDS ALOFT...WORKING DOWN TO THE
SURFACE. ANOTHER LIMITING FACTOR WILL BE THAT THE BEST COLD
ADVECTION DOES NOT LINE UP WITH THE BEST LINKAGE TO THE STRONG
WINDS ALOFT. EVEN SO...THINKING IS THAT MIDNIGHT SHIFT CAN TAKE
ANOTHER LOOK TONIGHT AND MAKE A FINAL DECISION. WE HAD A SIMILAR
SITUATION A COUPLE WEEKS AGO WITH VERY STRONG WINDS ALOFT AND
RECORD OR NEAR RECORD TEMPERATURES FORECAST...BUT INCREASED CLOUD
COVER HELD DOWN TEMPERATURES...AND WINDS WERE NEVER A PROBLEM. AT
LEAST NOW WE CAN GET THE WORD OUT OF POSSIBLE HIGH WIND WARNING
CRITERIA WINDS ON WEDNESDAY. HOPEFULLY LATER MODEL RUNS CAN HELP
TO BETTER DETERMINE OUR EVENTUAL OUTCOME.

STRONG WINDS WILL CONTINUE INTO WEDNESDAY EVENING...BUT
PRECIPITATION IS EXPECTED TO BE EAST OF THE AREA. GUST WINDS
THROUGH THE NIGHT WILL HELP KEEP TEMPERATURES ABOVE NORMAL
OVERNIGHT.

.LONG TERM...THURSDAY THROUGH TUESDAY...

FORECAST HIGHLIGHTS IN THE LONG TERM WILL BE PRECIPITATION CHANCES
AND TYPES THURSDAY NIGHT TO FRIDAY...AND SUNDAY. WENT WITH A MODEL
BLEND...LEANING MORE TOWARDS THE GFS AND EUROPEAN.

RELATIVELY ZONAL FLOW FROM THE PACIFIC NORTHWEST TO THE GREAT LAKES
REGION IS EXPECTED TO TRANSFER A FEW SHORTWAVE TROUGHS AND RIDGES
OVER NORTH DAKOTA THROUGHOUT THE LONG TERM.

A WEAK SURFACE LOW IS FORECAST TO DIP INTO WESTERN NORTH DAKOTA FROM
SASKATCHEWAN LATE THURSDAY AFTERNOON...WITH A WEAK UPPER LEVEL
SHORTWAVE TRAILING BEHIND. A WARM POCKET WILL LINGER OVER THE STATE
PRIOR TO THE COLD AIR ADVECTION BEHIND THE SYSTEM.
THEREFORE...FREEZING RAIN COULD BE POSSIBLE FOR A FEW HOURS THURSDAY
EVENING...THEN TRANSITION TO ALL SNOW FOR THE REMAINDER OF THE
SYSTEM. NOT EXPECTING A LARGE AMOUNT OF SNOW ACCUMULATION...BUT 1 TO
2 INCHES COULD BE POSSIBLE MAINLY NORTH OF INTERSTATE 94.

THE NEXT WEAK TROUGH SHOULD ENTER WESTERN NORTH DAKOTA SUNDAY...AND
TAKE A SIMILAR PATH TO THE ONE TRAVERSING THE AREA THURSDAY NIGHT. A
SLIGHT CHANCE OF SNOW IS EXPECTED ACROSS MOST OF THE AREA. A SMALL
WARM POCKET COULD CREATE A SMALL CHANCE FOR FREEZING RAIN IN THE SW
SUNDAY AFTERNOON. THE SYSTEM AT THIS TIME IS NOT EXPECTED TO BE A
LARGE IMPACT TO THE AREA. WEAK RIDGING SHOULD INHIBIT CHANCES FOR
PRECIPITATION SATURDAY...MONDAY AND TUESDAY.

TEMPERATURES ARE EXPECTED TO BE AROUND 10 DEGREES ABOVE NORMAL
THROUGHOUT MOST OF THE LONG TERM. HIGHS ON SATURDAY AND LOWS ON
SUNDAY ARE EXPECTED TO BE NEAR NORMAL NORTHWEST FLOW HELPS ADVECT
COLD AIR INTO THE REGION. THEY THEN REBOUND ABOVE NORMAL WITH RETURN
OF WEST TO SOUTHWEST WINDS.

&&

.AVIATION...
HIGH PRESSURE WILL BUILD OVER THE AREA TODAY...CREATING MOSTLY CLEAR
TO PARTLY CLOUDY SKIES. WINDS WILL VARY FROM THE WEST TO THE SOUTH
THROUGH THE TAF PERIOD...INCREASING TO AROUND 15 KTS FOR KDIK AND
KMOT TONIGHT...AND ALL SITES TOMORROW. A WEAK LOW PRESSURE TROUGH
MOVING FROM EASTERN MONTANA INTO WESTERN NORTH DAKOTA COULD CREATE
LIGHT FREEZING RAIN OVER KDIK AND KISN BETWEEN 12Z AND 18Z
WEDNESDAY. VFR CONDITIONS ARE FORECAST THROUGHOUT THE TAF PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NDZ017-018-031>033-040-041-043-044.

&&

SHORT TERM...TWH
LONG TERM/AVIATION...JJT
Hazardous weather outlook, Jan 24, 3:02 AM MST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
402 AM CST TUE JAN 24 2012

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
402 AM CST TUE JAN 24 2012 /302 AM MST TUE JAN 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY WEDNESDAY WITH A CHANCE OF FREEZING RAIN WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

Nearby

High Wind Watches in North Dakota, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.